Experiencing Diarrhea with Ofev and Eliquis: Anyone else?

Posted by mariakathleen @mariakathleen, Aug 23 12:49am

Hi,
I was diagnosed with ILD in 2019, have been on Ofev, Cellcept, Prednidone, other meds.
Have had trouble with diarrhea, which my doctor thinks is due to the Ofev, which I need. So he prescribed Lomitril to help with diarrhea, which improved. But this past June, one day I wasn’t feeling well- chest pressure and oxygen down to 73! Went up hospital, they did CT scan which showed a pulmonary embolism. I was put on blood thinners in hospital and have been on Eliquis at home, the blood thinner. The last few weeks, my diarrhea is awful, 12 trips to bathroom today, I’m staying hydrated but am so worn out, I’m wondering if anyone else has this symptom on Eliquis.
I’m going to email my doctor.
Thanks so much!

Interested in more discussions like this? Go to the Autoimmune Diseases group.

Hello I am so sorry you are having such an awful go of it. I have IPF and have been Ofev. for about 2 mo. I have had a few of the side effects. I am finding out. That is take the Ofev at different times,, it gives me a kick in my butt literally , No offense intended. I have had my kidney removed also in the past 2 mo. so I dont always know what is happening, Iam falling apart. But I keep fightening. God Bless you…Hugs Claire

REPLY

Hi @mariakathleen and @clairemclaughlin, I added this discussion to the Lung Health group as well.

@robtlhughes @sassyboots @chickytina might also have some insights.

Maria, as you can see from this related discussion, diarrhea is a common side effects with Ofev.
– What side effects did you have with Ofev (nintedanib) for IPF? https://connect.mayoclinic.org/discussion/olev-side-effects/

Interestingly both constipation and diarrhea are listed as possible side effects of Eliquis. Do you find that Eliquis has made this worse?

REPLY
@clairemclaughlin

Hello I am so sorry you are having such an awful go of it. I have IPF and have been Ofev. for about 2 mo. I have had a few of the side effects. I am finding out. That is take the Ofev at different times,, it gives me a kick in my butt literally , No offense intended. I have had my kidney removed also in the past 2 mo. so I dont always know what is happening, Iam falling apart. But I keep fightening. God Bless you…Hugs Claire

Jump to this post

Hi Claire,
Thanks for sharing, I appreciate it! I’m sorry you are having a hard time with Ofev as well. I take 1 pill in morning and 1 in evening. As I understand, it’s an antifibrotic medicine. As you know, the diarrhea is so limiting with just doing things around the house! It’s sad these meds, which are supposed to help, really affect our quality of living.
In my previous post, I explained I have ILD, Antisynthetase syndrome, a rare autoimmune disease that affects the lungs.
If you don’t mind me asking, was your kidney removal related to your lung issue? You’ve been through a lot!
I’m in Los Angeles and my doctor is at Cedars Sinai Hospital. I just joined at Cedars an online lung support group that meets every 2 weeks. It’s really nice to hear from others!
Maybe they have one you could join?
God bless you too and hugs to you,

REPLY
@colleenyoung

Hi @mariakathleen and @clairemclaughlin, I added this discussion to the Lung Health group as well.

@robtlhughes @sassyboots @chickytina might also have some insights.

Maria, as you can see from this related discussion, diarrhea is a common side effects with Ofev.
– What side effects did you have with Ofev (nintedanib) for IPF? https://connect.mayoclinic.org/discussion/olev-side-effects/

Interestingly both constipation and diarrhea are listed as possible side effects of Eliquis. Do you find that Eliquis has made this worse?

Jump to this post

Hi all,
My doctor emailed me back today and said the diarrhea isn’t from the Eliquis. He wants me to take up to 4 pills throughout the day of lomitil to see if that helps, I was taking 2 or 3, so hopefully with the max dose of 4 I’ll be better!

REPLY
@mariakathleen

Hi Claire,
Thanks for sharing, I appreciate it! I’m sorry you are having a hard time with Ofev as well. I take 1 pill in morning and 1 in evening. As I understand, it’s an antifibrotic medicine. As you know, the diarrhea is so limiting with just doing things around the house! It’s sad these meds, which are supposed to help, really affect our quality of living.
In my previous post, I explained I have ILD, Antisynthetase syndrome, a rare autoimmune disease that affects the lungs.
If you don’t mind me asking, was your kidney removal related to your lung issue? You’ve been through a lot!
I’m in Los Angeles and my doctor is at Cedars Sinai Hospital. I just joined at Cedars an online lung support group that meets every 2 weeks. It’s really nice to hear from others!
Maybe they have one you could join?
God bless you too and hugs to you,

Jump to this post

Hello. Thank you for reaching out. My Kidney was removed due to Cancer. A very aggressive and invasive. I had a long history with hematuria. It was my lung issues and hematuria that put me in the hospital. That was the attention my body needed. I had a bunch of Doc. that only prescribed antibiotics. It was a very confusing time. I knew something was very wrong. I knew in my heart it was Cancer. Once I had the truth I could deal with the truth. I fired 3 Drs who were in the wrong profession. I am grateful to the specialist who listened to me . and were my hero's. I had to learn how to fight for myself. I have found out that when you are a senior. You get ignored, Thank God I have great Ins. Wishing you all the very best. Keep on fighting . and listen to your own body. Hugs to all Claire

REPLY
@colleenyoung

Hi @mariakathleen and @clairemclaughlin, I added this discussion to the Lung Health group as well.

@robtlhughes @sassyboots @chickytina might also have some insights.

Maria, as you can see from this related discussion, diarrhea is a common side effects with Ofev.
– What side effects did you have with Ofev (nintedanib) for IPF? https://connect.mayoclinic.org/discussion/olev-side-effects/

Interestingly both constipation and diarrhea are listed as possible side effects of Eliquis. Do you find that Eliquis has made this worse?

Jump to this post

That is so perceptive of you, dear Colleen! According to traditional Asian medicine, lungs and large intestine are Paired Organs! Helping one helps the other!

REPLY

I have diarrhea with Eliquis, not daily but when I do it comes on fast and strong. I keep a pair of underwear in my vehicle and have needed to change them a few times.

REPLY
Please sign in or register to post a reply.
  Request Appointment